Alert archive / Arkansas / Wind Advisories in 2024
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 2, 2024, 3:38 PM CDT for 4 counties in Arkansas; Dyer County, Lake County, Obion County, Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Apr 2, 2024, 4:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 2, 2024, 4:00 PM CDT
- Expired
- Apr 3, 2024, 12:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Obion County, TN
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
106 WWUS74 KMEG 022038 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 338 PM CDT Tue Apr 2 2024 ARZ009-018-026-028-MOZ113-115-TNZ001-002-019-030100- /O.NEW.KMEG.WI.Y.0006.240402T2100Z-240403T0100Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion- Dyer- Including the cities of Paragould, Corning, Caruthersville, Dyersburg, Blytheville, Kennett, Jonesboro, Tiptonville, Piggott, and Union City 338 PM CDT Tue Apr 2 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, Lake, Obion, and Dyer. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PWB
2 follow-up statements
303 WWUS74 KMEG 030033 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 733 PM CDT Tue Apr 2 2024 ARZ009-018-026-028-MOZ113-115-TNZ001-002-019-030500- /O.EXT.KMEG.WI.Y.0006.000000T0000Z-240403T0500Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion- Dyer- Including the cities of Jonesboro, Tiptonville, Corning, Blytheville, Union City, Piggott, Paragould, Dyersburg, Caruthersville, and Kennett 733 PM CDT Tue Apr 2 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph. * WHERE...Dunklin, Clay, Greene, Craighead, Mississippi, Pemiscot, Lake, Obion, and Dyer. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sirmon
332 WWUS74 KMEG 030448 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1148 PM CDT Tue Apr 2 2024 ARZ009-018-026-028-MOZ113-115-TNZ001-002-019-030600- /O.EXP.KMEG.WI.Y.0006.000000T0000Z-240403T0500Z/ Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Lake-Obion- Dyer- Including the cities of Jonesboro, Tiptonville, Corning, Blytheville, Union City, Piggott, Paragould, Dyersburg, Caruthersville, and Kennett 1148 PM CDT Tue Apr 2 2024 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... The threat has ended. $$ Sirmon
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:19 PM CDT, 19 minutes earlier.
Area forecast discussion, Apr 2, 3:19 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 319 PM CDT Tue Apr 2 2024 ...New SYNOPSIS, DISCUSSION... .SYNOPSIS... Issued at 319 PM CDT Tue Apr 2 2024 Much cooler weather will prevail across the Midsouth through Saturday, following the passage of a Pacific cold front Tuesday afternoon and evening. A deep upper level low pressure system over the Ohio Valley may bring scattered showers to West Tennessee on Wednesday. Areas of frost are forecast Friday and Saturday mornings, as dry surface high pressure settles in. && .DISCUSSION... (This evening through next Monday) Issued at 319 PM CDT Tue Apr 2 2024 Primary convective corridor has set up from west central to northeast MS at mid-afternoon. KGWX VWP shows 0-3km SRH around 275 m2/s2, and 0-6km bulk shear of 60kt. Mixed-layer CAPE around 1500 J/kg prevailed over north MS and west TN. Directional shear near the MS River had weakened considerably, with KNQA VWP showing a nearly unidirectional vertical shear profile. Through late afternoon, expect midlevel height falls and surface frontal forcing to result in a narrow convective line east of Memphis, while more discrete storms will be possible over the less-veered surface flow in north central and northeast MS. Eventually, surface winds will veer to the southwest over these areas, limiting the tornado threat toward early evening. From mid-evening through the overnight, breezy and dry northwest winds will prevail areawide. A few light rain showers will be possible north and east of Memphis on Wednesday, around the southwest periphery of an impressively deep 5180 dam 500mb low centered near Chicago. This upper low will lift to the Northeast by Thursday evening, resulting in clear skies over the Midsouth. Surface high pressure will settle in from northwest, with patchy frost possible by daybreak Friday. Frost chances increase Friday night/Saturday morning, as the surface pressure ridge settles directly over the forecast area. Frost/freeze headlines will likely be issued as the event gets closer. Despite the mid/late week upper pattern resembling an omega block, the western leg of this block will be displaced east by upstream energy over the eastern Pacific. Medium range model consensus lifts a western U.S. upper low in to the central plains by Saturday evening, with diffluent downstream flow over the lower and middle MS River Valley. A progress Pacific surface cold front will likely sweep through the Midsouth on Sunday, preceded by a narrow corridor of 50-60F surface dewpoints. Shortwave ridging in the wake of this system _may_ bring clearing skies to the eclipse totality path over northern AR on Monday, but another upstream low over the desert southwest promises to bring additional high clouds soon thereafter. Too soon to make a call. PWB && .AVIATION... (18Z TAFS) Issued at 1226 PM CDT Tue Apr 2 2024 While we wait for a line of storms to materialize across the airspace, ceilings are hovering in the 2-4 kft range and varying between VFR and MVFR. A few showers and isolated thunderstorms are still lingering around MEM as of 18Z, but it's not looking like the line will materialize until it is east of the Mississippi River. Therefore, a brief window of low-confidence VCTS was added at MEM for the early afternoon. The two sites with higher confidence in direct TSRA impacts are MKL and especially TUP. Expect brief reductions in visibility and gusty winds during any periods of TSRA this afternoon. After the front clears the area by late this evening, a swath of post-frontal stratus looks to dive south on the back side of the upper low. This may create some MVFR ceilings overnight at all sites, most likely lifting back to VFR by sunrise. As the upper low continues to churn over the southern Tennessee Valley tomorrow morning and afternoon, the pressure gradient will remain quite tight. This will create elevated surface winds from the west, sustained between 12-18 kts with gusts up to 30 kts after sunrise tomorrow. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...PWB AVIATION...CAD
In the hours before
Local storm report, Apr 2, 10:09 AM CDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1009 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM Hail Finger 35.36N 88.61W
04/02/2024 E0.75 inch McNairy TN Trained Spotter
&&
MJLocal storm report, Apr 2, 10:53 AM CDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
1053 AM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM Hail 2 SE Southaven 34.96N 89.97W
04/02/2024 E1.00 inch DeSoto MS Broadcast Media
Hail up to the size of quarters south of the
intersection of Goodman Rd and Swinnea Rd.
&&
MJLocal storm report, Apr 2, 1:15 PM CDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
115 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM Hail 4 ENE Decaturville 35.60N 88.05W
04/02/2024 M1.00 inch Decatur TN Public
&&
MJLocal storm report, Apr 2, 3:07 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
307 PM CDT Tue Apr 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM Hail 2 WSW Bartlett 35.20N 89.87W
04/02/2024 E1.00 inch Shelby TN Local Official
Tree down across road at Sycamore View Rd
and Main St.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 AM CDT | Special Weather Statement | MEG | Lee, St. Francis | 29 min |
| Apr 2, 7:28 AM CDT | Special Weather Statement | MEG | Crittenden, Cross, Lee, St. Francis | 32 min |
| Apr 2, 7:29 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 46 min |
| Apr 2, 8:03 AM CDT | Special Weather Statement | MEG | Mississippi | 27 min |
| Apr 2, 8:23 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 29 min |
| Apr 2, 8:05 AM CDT | Special Weather Statement | MEG | Fayette | 25 min |
| Apr 2, 8:12 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 36 min |
| Apr 2, 8:45 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Haywood, Lauderdale | 31 min |
| Apr 2, 8:50 AM CDT | Tornado Warning | MEG | Crockett, Gibson, Haywood, Lauderdale | 26 min |
| Apr 2, 9:05 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Haywood, Henderson, Madison | 40 min |
| Apr 2, 9:14 AM CDT | Tornado Warning | MEG | Carroll, Gibson, Henderson | 28 min |
| Apr 2, 9:37 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 38 min |
| Apr 2, 6:34 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 41 min |
Nearby
Wind Advisories in Arkansas, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.